Advances in Applied Probability

Recurrence and transience of critical branching processes in random environment with immigration and an application to excited random walks

Elisabeth Bauernschubert

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish recurrence and transience criteria for critical branching processes in random environments with immigration. These results are then applied to the recurrence and transience of a recurrent random walk in a random environment on Z disturbed by cookies inducing a drift to the right of strength 1.

Article information

Source
Adv. in Appl. Probab., Volume 46, Number 3 (2014), 687-703.

Dates
First available in Project Euclid: 29 August 2014

Permanent link to this document
https://projecteuclid.org/euclid.aap/1409319555

Digital Object Identifier
doi:10.1239/aap/1409319555

Mathematical Reviews number (MathSciNet)
MR3254337

Zentralblatt MATH identifier
1303.60075

Subjects
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Secondary: 60J85: Applications of branching processes [See also 92Dxx] 60K37: Processes in random environments

Keywords
Critical branching process in a random environment with immigration excited random walk in a random environment cookies of strength 1 recurrence transience

Citation

Bauernschubert, Elisabeth. Recurrence and transience of critical branching processes in random environment with immigration and an application to excited random walks. Adv. in Appl. Probab. 46 (2014), no. 3, 687--703. doi:10.1239/aap/1409319555. https://projecteuclid.org/euclid.aap/1409319555


Export citation

References

  • Babillot, M., Bougerol, P. and Elie, L. (1997). The random difference equation $X_n=A_nX_{n-1}+B_n$ in the critical case. Ann. Prob. 25, 478–493.
  • Basdevant, A.-L. and Singh, A. (2008). On the speed of a cookie random walk. Prob. Theory Relat. Fields 141, 625–645.
  • Basdevant, A.-L. and Singh, A. (2008). Rate of growth of a transient cookie random walk. Electron. J. Prob. 13, 811–851.
  • Bauernschubert, E. (2013). Perturbing transient random walk in a random environment with cookies of maximal strength. Ann. Inst. H. Poincaré Prob. Statist. 49, 638–653.
  • Baum, L. E. and Katz, M. (1965). Convergence rates in the law of large numbers. Trans. Amer. Math. Soc. 120, 108–123.
  • Benjamini, I. and Wilson, D. B. (2003). Excited random walk. Electron. Commun. Prob. 8, 86–92.
  • Élie, L. (1982). Comportement asymptotique du noyau potentiel sur les groupes de Lie. Ann. Sci. École Norm. Sup. (4) 15, 257–364.
  • Feller, W. (1971). An Introduction to Probability Theory and Its Applications, Vol. II, 2nd edn. John Wiley, New York.
  • Goldie, C. M. and Maller, R. A. (2000). Stability of perpetuities. Ann. Prob. 28, 1195–1218.
  • Kallenberg, O. (2002). Foundations of Modern Probability, 2nd edn. Springer, New York.
  • Key, E. S. (1987). Limiting distributions and regeneration times for multitype branching processes with immigration in a random environment. Ann. Prob. 15, 344–353.
  • Kosygina, E. and Zerner, M. P. W. (2008). Positively and negatively excited random walks on integers, with branching processes. Electron. J. Prob. 13, 1952–1979.
  • Kosygina, E. and Zerner, M. P. W. (2013). Excited random walks: results, methods, open problems. Bull. Inst. Math. Acad. Sin. (N. S.) 8, 105–157.
  • Lukacs, E. (1975). Stochastic Convergence, 2nd edn. Academic Press, New York.
  • Peigné, M. and Woess, W. (2011). Stochastic dynamical systems with weak contractivity properties I. Strong and local contractivity. Colloq. Math. 125, 31–54.
  • Roitershtein, A. (2007). A note on multitype branching processes with immigration in a random environment. Ann. Prob. 35, 1573–1592.
  • Solomon, F. (1975). Random walks in a random environment. Ann. Prob. 3, 1–31.
  • Vatutin, V. A. and Zubkov, A. M. (1993). Branching processes. II. J. Soviet Math. 67, 3407–3485.
  • Vatutin, V. A., Dyakonova, E. E. and Sagitov, S. (2013). Evolution of branching processes in a random environment. Proc. Steklov Inst. Math. 282, 220–242.
  • Zerner, M. P. W. (2002). Integrability of infinite weighted sums of heavy-tailed i.i.d. random variables. Stoch. Process. Appl. 99, 81–94.
  • Zerner, M. P. W. (2005). Multi-excited random walks on integers. Prob. Theory Relat. Fields 133, 98–122.
  • Zerner, M. P. W. (2006). Recurrence and transience of excited random walks on $\Bbb Z^d$ and strips. Electron. Commun. Prob. 11, 118–128.